Flash Flood, Washington
- When
- August 4, 12:05 PM EST to 1:05 PM EST
- Where
- Washington County, Mc Murray
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Sugar Camp Rd flooded in Peters Twp.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 11:12 AM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1212 PM EDT MON AUG 4 2003 UPDATED ZONES TO EXPAND FFA AREA. TSTMS CONTINUE TO INCREASE IN COVERAGE IN AND SOUTH OF CWA. REST OF FCST UNCHANGED. PIT 77 63 79 61 / 50 50 50 50 HLG 77 63 79 61 / 50 50 50 50 MGW 79 63 79 61 / 50 50 50 50 ZZV 78 63 79 61 / 50 50 50 40 PHD 77 63 79 61 / 50 50 50 40 FKL 76 62 77 61 / 50 50 50 50 DUJ 75 61 76 60 / 60 60 50 50 LBE 77 63 77 62 / 60 60 50 50 BTP 76 62 77 61 / 50 50 50 50 IDI 75 62 76 60 / 60 60 50 50 ODM 70 60 77 60 / 60 60 50 50 .PBZ... MD...NONE. OH...FLOOD WATCH FOR TODAY FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TODAY FOR ZONES PAZ020>021...PAZ029...PAZ031. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ001>004...WVZ012... WVZ021>022. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...EAST CENTRAL OHIO AND GARRETT COUNTY MARYLAND. THE MOST LIKELY TIMING OF THE SEVERE WEATHER LOOKS TO BE IN THE AFTERNOON AND EVENING HOURS. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN CAN ACCOMPANY THESE STORMS. SOILS REMAIN SATURATED. AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS MAY NEED TO BE MONITORED IF ADDITIONAL HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-041615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 AM EDT MON AUG 4 2003 ...SHOWERS AND THUNDERSTORMS HEADED FOR EAST CENTRAL OHIO AND THE PANHANDLE OF WEST VIRGINIA... SHOWERS AND STORMS WILL BE PUSHING INTO EAST CENTRAL OHIO AND PORTIONS OF THE NORTHERN PANHANDLE OF WEST VIRGINIA BY 1145 AM TO NOON. THE STORMS COULD CROSS INTO NOBLE AND MONROE COUNTIES AROUND 1145 AM AND COSHOCTON COUNTY AROUND THE SAME TIME. BE ON THE LOOKOUT FOR VERY HEAVY RAIN...DANGEROUS LIGHTNING...GUSTY WINDS...AND POSSIBLY HAIL. THE STORMS COULD AFFECT THE NORTHERN PANHANDLE OF WEST VIRGINIA BETWEEN 1200 PM AND 100 PM. A FLOOD WATCH CONTINUES IN EFFECT FOR EAST CENTRAL OHIO UNTIL 400 PM. BE ALERT...THE GROUND REMAINS SATURATED FROM HEAVY RAIN OVER THE LAST SEVERAL DAYS. ANY HEAVY DOWNPOURS WILL CONTRIBUTE TO RAPID RUNOFF AND POSSIBLE FLOODING.
PAZ014-020-021-029>032-041700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1157 AM EDT MON AUG 4 2003 ...SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE REGION... SHOWERS AND STORMS HAVE POPPED UP OVER WASHINGTON...GREENE AND SOUTHERN ALLEGHENY COUNTIES. THE MOST ACTIVE STORMS WERE NEAR BRIDGEVILLE...CANNONSBURG...AND GREEN MILLS. THE STORMS WERE MOVING TOWARD THE NORTHEAST ABOUT 25 MPH. BE ALERT FOR DANGEROUS LIGHTNING...VERY HEAVY DOWNPOURS...GUSTY WINDS...AND POSSIBLY HAIL. BE ALERT FOR RAPIDLY RISING WATER AND WATER COLLECTING IN LOW LYING AND POOR DRAINAGE AREAS.
PAZ021-041715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1223 PM EDT MON AUG 4 2003 ...HEAVY DOWNPOURS ACROSS ALLEGHENY COUNTY... THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING OVER PORTIONS OF ALLEGHENY COUNTY. SOME AREAS RECEIVING THE HEAVY RAIN INCLUDE CARNEGIE...SCOTT TOWNSHIP...BRIDGEVILLE...AND UPPER ST. CLAIR. DOWNTOWN PITTSBURGH WILL BE GETTING SOME HEAVY DOWNPOURS BETWEEN 1240 PM AND 130 PM. BE ALERT FOR TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING AND BRIEF WINDS GUSTING TO NEAR 30 MPH. THERE WILL BE A LARGE AMOUNT OF RUNOFF AND WATER WILL POND ON THE ROADS AND RAPIDLY COLLECT IN LOW-LYING AREA. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 PM. IF SIGNIFICANT FLOODING BECOMES IMMINENT OR CERTAIN...WARNINGS WILL BE ISSUED.
The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 17:07 UTC.
1 flash flood. Local standard time, as filed.
Sugar Camp Rd flooded in Peters Twp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334119.